Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 4, 2022, 7:43 PM EDT for Hardee County, Highlands County, Polk County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2022, 7:43 PM EDT (23:43 UTC)
- Expired
- Apr 4, 2022, 8:08 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:46 PM EDT | TORNADO | 7 E Wauchula, FL | << LATE REPORT >> TIME ESTIMATED BY RADAR. WEB CAM CAUGHT A SKINNY ROPE TORNADO. REPORTS OF POWER LINES DOWN IN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WUUS52 KTBW 042343
SVRTBW
FLC049-055-105-050030-
/O.NEW.KTBW.SV.W.0013.220404T2343Z-220405T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
743 PM EDT Mon Apr 4 2022
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Northwestern Highlands County in south central Florida...
Northeastern Hardee County in central Florida...
South central Polk County in central Florida...
* Until 830 PM EDT.
* At 742 PM EDT, a severe thunderstorm was located near Wauchula,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Avon Park and Avon Park Executive Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 2750 8171 2757 8178 2776 8165 2758 8146
TIME...MOT...LOC 2342Z 233DEG 17KT 2755 8170
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TBW1 follow-up statement
474
WWUS52 KTBW 050008
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
808 PM EDT Mon Apr 4 2022
FLC049-055-105-050017-
/O.CAN.KTBW.SV.W.0013.000000T0000Z-220405T0030Z/
Highlands FL-Hardee FL-Polk FL-
808 PM EDT Mon Apr 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HIGHLANDS...
NORTHEASTERN HARDEE AND SOUTH CENTRAL POLK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2750 8171 2757 8178 2776 8165 2758 8146
TIME...MOT...LOC 0004Z 233DEG 17KT 2762 8159
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:17 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 4, 2:17 PM EDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 217 PM EDT Mon Apr 4 2022 ...Some Severe Storms Possible The Next Few Days... ...Deteriorating Marine Conditions Tuesday Through Friday... ...Elevated to High Dispersions Expected Tuesday And Wednesday... .DISCUSSION... An amplified and progressive upper air pattern will persist across the Conus through the forecast period. At the start the period a warm front across the southern peninsula and southeast Gulf this afternoon will lift north through the forecast area tonight into Tuesday. Increasing moisture and instability combined with the sea breeze circulations will support scattered showers and storms over inland locations the remainder of the afternoon through early tonight, with a few strong to severe storms possible given cold temperatures aloft (-14C at 500MB), steep mid level lapse rates, and effective shear in the 25-30 knot range with damaging winds and hail the main hazards. The convection should wind down by mid evening tonight with partly to mostly cloudy skies mild and muggy conditions expected overnight. On Tuesday surface high pressure from the western Atlantic extending west across the southern peninsula will support an increasingly moist southerly wind flow over the forecast area. This moisture combined with the sea breezes and some impulses moving through the mid level flow will support scattered showers and thunderstorms across the forecast area during the afternoon, with best chances across west central interior sections and across the Nature coast, with additional showers and storms expected much of the area on Wednesday, with a few strong to severe storms possible each day from the Tampa Bay area north into the Nature coast where a Marginal Risk for severe storms has been outlined by the Storm Prediction Center, with the main hazards being damaging winds, hail, and a tornado or two. Now during Thursday additional shortwave energy is forecast to move through the base of a deep upper level trough over the east-central U.S. which will be anchored in place by a strong closed low over the Upper Midwest into the Great Lakes region. These shortwaves combined with another cold front approaching and moving south through the forecast area during the day will keep showers and storms in the forecast (Pops 60-80%), with a chance for additional strong to severe storms with damaging winds, hail, and a tornado or two as the front and upper energy moves across the area. On Friday any lingering showers and storms will gradually end from north to south during the day as the front exits to the south of the area and drier air advects into the region on a northwest to northerly wind flow, with pleasant dry weather expected for next weekend as the upper low opens up and the attendant upper level trough shifts eastward into the Atlantic allowing high pressure surface and aloft to build in over the area from the west. Above normal temperatures will continue through Thursday with overnight lows in the 60s with daytime highs in the lower 80s along the coast, and mid to upper 80s inland. Cooler temperature will arrive on Friday and into next weekend as drier/cooler air filters into the area in the wake of the cold front with overnight lows falling into the 40s and 50s from north to south, with daytime highs topping out in the 70s each afternoon. && .AVIATION... A frontal boundary across the southern peninsula early this afternoon will lift back to the north as a warm front through tonight. Increasing moisture associated with the front will support periods of MVFR Cigs and a chance of SHRA/TSRA at KLAL and across the southwest terminals the remainder of the afternoon where VCTS has been advertised. Additional MVFR Cigs will be possible at all of the terminals after 08Z Tuesday morning. South to southwest winds at 8 to 10 knots with higher gusts in the vicinity of TSRA the remainder of the afternoon will become southeast and diminish to around 5 knots or less after 01Z tonight. South to southwest winds will increase to 12 to 15 knots with higher gusts after 14Z on Tuesday. && .MARINE... High pressure moving off the Mid Atlantic coast into the Atlantic will support southeast to south winds around 10 knot through tonight with an onshore sea breeze component developing along the coast the remainder of this afternoon. Winds will become south to southwest with speeds increasing into the Cautionary range(15-20 knots) during Tuesday and continuing into Wednesday as the high shifts further southeast over the Atlantic and a cold front approaches from the west. During Thursday a cold front will move south through the waters during the day with southwest winds in the 15 to 20 knot range ahead of it shifting to the northwest and north and remaining elevated in the Cautionary or low end Small Craft range in its wake during Thursday night and continuing into Friday and Saturday. Increasing moisture well ahead of the front will support increasing chances for showers and storms over the waters through the remainder of the week with a few strong to severe storms possible. In addition to the rain some patchy sea fog may develop as well as an increasingly moist airmass overrides the cooler Gulf waters. Drier conditions will return from north to south during the day on Friday and continuing into the upcoming weekend as cooler drier air overspread the region as high pressure builds in over the waters from the west. && .FIRE WEATHER... Increasing 20 foot winds and transport winds will support elevated to high dispersions over the region Tuesday through Thursday. Rain chances will be elevated across the entire forecast area through Thursday as upper level disturbances and fronts impact the area with scattered to numerous showers and storms expected daily, with some strong to severe storms possible. Cooler and much drier air will move into the region on a breezy northwest to northerly wind flow during the weekend as high pressure builds in from the west. && .Preliminary Point Temps/PoPs... TPA 71 87 75 88 / 10 10 10 30 FMY 71 90 74 91 / 10 10 10 10 GIF 68 90 72 90 / 10 40 10 50 SRQ 69 85 73 85 / 10 10 10 20 BKV 64 87 68 87 / 10 20 20 40 SPG 71 84 75 84 / 10 10 10 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael DECISION SUPPORT...22/Giarratana
In the hours before
Special weather statement, Apr 4, 4:14 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
414 PM EDT Mon Apr 4 2022
FLZ057-061-162-262-265-042100-
Coastal Charlotte FL-DeSoto FL-Highlands FL-Inland Charlotte FL-
Inland Lee FL-
414 PM EDT Mon Apr 4 2022
...Strong thunderstorms will impact portions of southern Highlands,
eastern Charlotte, southeastern DeSoto and north central Lee Counties
through 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Venus to near Babcock
Webb Wma. Movement was northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Babcock Webb Wma, Venus, Babcock Ranch, Archbold, Brighton, Placid
Lakes and North Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
2703 8156 2679 8157 2672 8177 2693 8195
2699 8195 2736 8103 2734 8105 2730 8103
2729 8100 2726 8100 2722 8097 2721 8094
TIME...MOT...LOC 2013Z 227DEG 6KT 2716 8122 2691 8188
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
TBWSpecial weather statement, Apr 4, 5:01 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
501 PM EDT Mon Apr 4 2022
FLZ056-057-061-262-265-042145-
DeSoto FL-Highlands FL-Inland Charlotte FL-Inland Lee FL-Hardee FL-
501 PM EDT Mon Apr 4 2022
...Strong thunderstorms will impact portions of southern Highlands,
southeastern Hardee, eastern Charlotte, DeSoto and northeastern Lee
Counties through 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Placid to near Babcock Ranch to 7
miles south of Lehigh Acres. Movement was east at 10 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Myers, Arcadia, Lake Placid, Lehigh Acres, Southeast Arcadia,
Sylvan Shores, Lake Istokpoga, Babcock Ranch, Charleston Park, Olga,
Babcock Webb Wma, Venus, Buckingham, Fort Myers Shores, Brighton,
Nocatee, Limestone, Brownville, Alva and Placid Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
2703 8156 2642 8156 2642 8161 2650 8172
2697 8193 2741 8194 2735 8104 2730 8103
2729 8100 2722 8097
TIME...MOT...LOC 2059Z 329DEG 10KT 2724 8135 2689 8173 2650 8163
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
TBWLocal storm report, Apr 4, 5:12 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 PM EDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 NNE BABCOCK RANCH 26.97N 81.75W
04/04/2022 E0.70 INCH CHARLOTTE FL EMERGENCY MNGR
FDEM REPORT OF DIME TO QUARTER SIZE HAIL
NEAR BABCOCK RANCH.
&&
TBWSpecial weather statement, Apr 4, 5:46 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
546 PM EDT Mon Apr 4 2022
FLZ056-057-061-162-165-255-260-262-265-042245-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Highlands FL-
Inland Charlotte FL-Inland Lee FL-Inland Sarasota FL-Hardee FL-
Coastal Lee FL-
546 PM EDT Mon Apr 4 2022
...Strong thunderstorms will impact portions of Highlands, southern
Hardee, southeastern Manatee, Charlotte, DeSoto, Lee and southeastern
Sarasota Counties through 645 PM EDT...
At 545 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Lake Istokpoga to 8 miles
southwest of Venus to 7 miles southwest of Felda. Movement was
east at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cape Coral, Fort Myers, North Port, Punta Gorda, Arcadia, Lake
Placid, Lehigh Acres, Port Charlotte, Lake Istokpoga, Palmona Park,
Southwest Florida Airport, Lochmoor Waterway Estates, Babcock Webb
Wma, Babcock Ranch, Pine Manor, Olga, Venus, Buckingham, Villas and
Sylvan Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
2703 8156 2642 8156 2643 8183 2702 8218
2748 8216 2741 8113 2736 8103 2734 8105
2729 8100 2723 8098 2721 8094
TIME...MOT...LOC 2145Z 293DEG 32KT 2725 8116 2701 8148 2649 8153
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
TBWLocal storm report, Apr 4, 5:53 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
553 PM EDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 2 ESE LEHIGH ACRES 26.59N 81.61W
04/04/2022 E0.70 INCH LEE FL PUBLIC
SOCIAL MEDIA REPORT OF DIME SIZE HAIL NEAR
LEHIGH ACRES. TIME ESTIMATED BY RADAR.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:14 PM EDT | Special Weather Statement | TBW | Glades | 46 min |
| Apr 4, 5:01 PM EDT | Special Weather Statement | TBW | DeSoto, Highlands | 44 min |
| Apr 4, 5:46 PM EDT | Areal Flood Advisory | TBW | Lee | 74 min |
| Apr 4, 5:46 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Highlands | 59 min |
| Apr 4, 6:21 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands | 24 min |
| Apr 4, 6:44 PM EDT | Severe Thunderstorm Warning | TBW | Highlands, Polk | 31 min |
| Apr 4, 7:17 PM EDT | Severe Thunderstorm Warning | TBW | Highlands, Polk | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.